Some psychiatric conditions, like depression or an eating disorder, cause people to overeat or eat sporadically. Weight gain is a common symptom with a lot of different types of medications, especially psychiatric medication.
While some people are able to handle their illnesses with just Cognitive Behavioral Therapy (CBT), others need a combination of therapy and medication.
Gaining weight because of medication may be inevitable, depending on the side effects.
I know this from personal experience.
Despite that, there are ways to deal with the side effects of weight gain if that’s not something you are okay with.
Avoid weight gain from medication
Here are some ways to deal with and/or combat weight gain that is a side effect of psychiatric medication:
1. Ask your doctor to make sure this is the reason for the weight gain.
Before you do anything, make sure the medication is the reason for your weight gain. It could be from something completely unrelated or different, so make sure you figure out the cause first.
2. Ask to switch medications.
This is probably the easiest thing to do if you’ve noticed weight gain that you’re unhappy with.
There are so many medications that could help you outside of the one that you’re on. It might take some trial and error, but this is